Should I just have a period?

I'm two weeks post op and have been on the combined pill for a week now. But yesterday my old symptoms came back and I started spotting. So I'm thinking maybe I should just come off the pill and have a period to get it out of the way? I'm supposed to be on the pill for 4 months. I'm going to France next week and staying there until April working at a Chalet, so I'm feeling the pressure. I'm at all loss as to what will be the best thing to do :( Thanks x

3 Replies

oldestnewest
  • My understanding is that you should start taking a combination pill on the first day of your next period but if your doctor told you to start immediately then they will have had a reason for this.

    My experience of the combined pill is that if you start taking it before your period then it will cause spotting. When I took Microgynon I started before my period had properly got going and I spotted for a month. Maybe best to check with the hospital. If it's a BSGE centre you should have an endometriosis nurse to ask? X

  • Thanks for your reply Janine. I had my lap done at Spires, it was a last resort really, I felt ironically lucky at the time that I had endo and answers. I didn't know about BSGE at the time. My Gynaecologist who did the procedure told me that it would take care of the pain, to see my gp to get the pill, and that I didn't need a follow up. And now I'm leaving the country in a week and just hoping I will feel better.

    I am also on Microgynon. Did you just carry on taking it or did you stop when you started spotting? Thanks x

  • I just carried on and when I had my period properly after about a month the spotting then stopped.

    I must say I'm surprised you've been given a combined pill with endometriosis. Progesterone only pill or Mirena coil is usually the recommended treatment X

You may also like...